Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS Amarillo, TX

April 16, 2016Armstrong County, Carson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 16, 2016, 2:31 PM CDT for Armstrong County, Carson County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2016, 2:31 PM CDT (19:31 UTC)
Expired
Apr 16, 2016, 3:30 PM CDT
In force
59 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Armstrong County, TX, Carson County, TX

The radar

The Amarillo radar (KAMA), 29 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 2:19 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

978 
WUUS54 KAMA 161931
SVRAMA
TXC011-065-162030-
/O.NEW.KAMA.SV.W.0029.160416T1931Z-160416T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
231 PM CDT SAT APR 16 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
  CARSON COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 330 PM CDT

* AT 231 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WASHBURN...OR
  11 MILES NORTHWEST OF CLAUDE...MOVING NORTHEAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  PANHANDLE...WHITE DEER...WASHBURN AND PANTEX. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 83 AND 98.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL TEXAS.

LAT...LON 3526 10163 3535 10162 3562 10151 3562 10125
      3550 10108 3549 10109 3507 10148 3507 10162
TIME...MOT...LOC 1931Z 211DEG 27KT 3520 10153 

HAIL...1.25IN
WIND...<50MPH
 
$$

BRB
5 follow-up statements
876 
WWUS54 KAMA 161939
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
239 PM CDT SAT APR 16 2016

TXC011-065-162030-
/O.CON.KAMA.SV.W.0029.000000T0000Z-160416T2030Z/
ARMSTRONG TX-CARSON TX-
239 PM CDT SAT APR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN ARMSTRONG AND CARSON COUNTIES...

AT 237 PM CDT...ONE SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHWEST OF PANHANDLE AND ANOTHER SEVERE THUNDERSTORM WAS LOCATED 4
MILES SOUTHWEST OF WASHBURN. BOTH WERE MOVING NORTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
PANHANDLE...WHITE DEER...WASHBURN AND PANTEX. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.

LAT...LON 3526 10163 3535 10162 3562 10151 3562 10125
      3550 10108 3549 10109 3507 10148 3507 10162
TIME...MOT...LOC 1937Z 202DEG 21KT 3527 10153 3512 10163 

HAIL...1.25IN
WIND...<50MPH
 
$$

BRB
682 
WWUS54 KAMA 161946
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
246 PM CDT SAT APR 16 2016

TXC011-065-162030-
/O.CON.KAMA.SV.W.0029.000000T0000Z-160416T2030Z/
ARMSTRONG TX-CARSON TX-
246 PM CDT SAT APR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN ARMSTRONG AND CARSON COUNTIES...

AT 244 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF PANHANDLE TO JUST SOUTHWEST
OF WASHBURN...MOVING NORTHEAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
PANHANDLE...WASHBURN AND PANTEX. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.

LAT...LON 3553 10112 3507 10149 3507 10162 3526 10163
      3535 10162 3562 10151 3562 10125
TIME...MOT...LOC 1944Z 208DEG 26KT 3532 10149 3518 10159 

HAIL...1.25IN
WIND...<50MPH
 
$$

BRB
026 
WWUS54 KAMA 161957
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
257 PM CDT SAT APR 16 2016

TXC011-162006-
/O.CAN.KAMA.SV.W.0029.000000T0000Z-160416T2030Z/
ARMSTRONG TX-
257 PM CDT SAT APR 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARMSTRONG COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.

LAT...LON 3519 10147 3525 10163 3526 10163 3535 10162
      3562 10151 3562 10125 3557 10118
TIME...MOT...LOC 1956Z 196DEG 25KT 3537 10148 

$$

TXC065-162030-
/O.CON.KAMA.SV.W.0029.000000T0000Z-160416T2030Z/
CARSON TX-
257 PM CDT SAT APR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR WESTERN CARSON COUNTY...

AT 256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
PANHANDLE...MOVING NORTH AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
PANHANDLE AND PANTEX. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.

LAT...LON 3519 10147 3525 10163 3526 10163 3535 10162
      3562 10151 3562 10125 3557 10118
TIME...MOT...LOC 1956Z 196DEG 25KT 3537 10148 

HAIL...1.25IN
WIND...<50MPH
 
$$

BRB
100 
WWUS54 KAMA 162011
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
311 PM CDT SAT APR 16 2016

TXC065-162030-
/O.CON.KAMA.SV.W.0029.000000T0000Z-160416T2030Z/
CARSON TX-
311 PM CDT SAT APR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN CARSON COUNTY...

AT 310 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF
PANHANDLE...MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
RURAL AREAS NORTH AND WEST OF PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL TEXAS.

LAT...LON 3531 10140 3536 10158 3562 10149 3562 10125
      3559 10120
TIME...MOT...LOC 2010Z 205DEG 27KT 3544 10143 

HAIL...1.00IN
WIND...<50MPH
 
$$

BRB
465 
WWUS54 KAMA 162032
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
332 PM CDT SAT APR 16 2016

TXC065-162042-
/O.EXP.KAMA.SV.W.0029.000000T0000Z-160416T2030Z/
CARSON TX-
332 PM CDT SAT APR 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARSON COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER HAIL
UP TO NICKEL SIZE IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.

LAT...LON 3531 10140 3536 10158 3562 10149 3562 10125
      3559 10120
TIME...MOT...LOC 2030Z 211DEG 27KT 3544 10143 

$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:26 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 16, 12:26 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1226 PM CDT SAT APR 16 2016

.MESOSCALE UPDATE...
...MORE SEVERE WEATHER POSSIBLE THIS AFTERNOON...

ANOTHER DAY, ANOTHER COMPLEX FORECAST INVOLVING THE APPROACHING UPR
LOW AND A THIN RIBBON OF INSTABILITY AND SEVERE THREAT FOR OUR
FORECAST AREA. A NARROW LINE OF STORMS HAS FORMED FROM ROUGHLY
STRATFORD ALL THE WAY DOWN TO AROUND BUSHLAND ALONG A SFC TROUGH LATE
THIS MORNING. THE SOUTHERN END OF THIS SFC TROUGH WILL TAKE ON
DRYLINE CHARACTERISTICS SHORTLY DUE IN PART TO DIFFERENTIAL HEATING
AND MIXING WEST OF THE TROUGH. BY LATER THIS AFTERNOON, THE NEARLY
STATIONARY DRYLINE WILL SHARPEN, LIKELY JUST WEST OF A CANYON TO
DUMAS LINE. A SOUTHWARD MOVING COLD FRONT WILL BEGIN TO INTERSECT THE
DRYLINE WEST OF DUMAS EARLY THIS EVENING.

EAST OF THE DRYLINE AND SOUTH OF THE COLD FRONT, A NARROW CORRIDOR OF
MODERATE INSTABILITY WILL LIKELY DEVELOP THIS AFTERNOON. VIS SAT
SHOWS LOW CLOUDS AND FOG ERODING EAST OF THE TROUGH TO NEAR HWY 70
FROM PAMPA TO PERRYTON. IN THIS AREA, TEMPS REACHING THE MID 60S WILL
BE SUFFICIENT TO PRODUCE UPWARDS OF 1500 J/KG MLCAPE BY AROUND 21Z.
EFFECTIVE SHEAR VALUES OF 55-65KTS SHOULD LEND THEMSELVES NICELY TO
ORGANIZED STORM ROTATION, ESPECIALLY GIVEN THE STRONG DIRECTIONAL
COMPONENT OF THE SHEAR.

THINKING IS THAT CURRENT STORMS WILL BECOME MORE INTENSE AS THE DAY
WEARS ON AND INSTABILITY INCREASES, AND MORE STORMS WILL LIKELY FIRE
IN THE ENHANCED CONVERGENCE PROVIDED BY THE SHARPENING DRYLINE. EVEN
THOUGH THE CORRIDOR OF FAVORABLE SVR CONDITIONS IS NARROW, STORM
RESIDENCE TIME IN THIS NARROW AREA SHOULD BE SUFFICIENT FOR
SUPERCELLS GIVEN NNE STORM MOTIONS.

THE THREATS THIS AFTERNOON WILL INCLUDE LARGE HAIL, FLASH FLOODING,
ISOLATED TORNADOES AND MAYBE TO A LESSER DEGREE STRONG WINDS.  LOW
LEVEL SRH WILL BE SIGNIFICANTLY LESS THAN LAST NIGHT AND STORMS WILL
HAVE LESS OF A TENDENCY TO BE DISCRETE THAN THOSE OF YESTERDAY, WHICH
SHOULD SOMEWHAT LIMIT THE TORNADO THREAT. HOWEVER, WITH T/TD SPREADS
STRUGGLING TO BREACH 10F, LCL HEIGHTS WILL BE VERY LOW TODAY, LEAVING
US OPEN TO AN ISOLATED TORNADO OR TWO IN THE RIGHT CIRCUMSTANCE.
STORMS WILL LIKELY STRUGGLE GREATLY TO STAY SEVERE AS THEY MOVE EAST
OF HWY 70, WHERE LOW CLOUDS BENEATH WEAKER MID LEVEL LAPSE RATES WILL
RESULT IN A LESS DESIRABLE THERMODYNAMIC ENVIRONMENT.

A FLASH FLOOD THREAT MAY EVOLVE GIVEN SOME POTENTIAL FOR TRAINING
STORMS, BUT A RELATIVELY SHALLOW WARM CLOUD LAYER AND APPROACHING DRY
MID LEVEL AIR SHOULD KEEP THIS THREAT FROM GETTING TOO OUT OF HAND.
THE EXCEPTION WILL BE AREAS SUCH AS TEXAS CO, OK, WHERE FLOODING WAS
ALREADY ONGOING THIS MORNING AND MORE RAIN IS EXPECTED.

IN SUMMARY...EXPECT INTENSIFICATION OF CURRENT CONVECTION AND NEW
STORM DEVELOPMENT IN A NARROW CORRIDOR THIS AFTERNOON, WITH SEVERE
STORMS AND SOME FLASH FLOODING POSSIBLE.

SIMPSON
&&

.AVIATION...18Z TAFS

MVFR CONDS WILL CONTINUE AT KAMA AND KGUY THROUGH MID AFTERNOON.
SHOWERS AND STORMS MAY ALSO AFFECT THESE TWO SITES. FLYING CONDITIONS
WILL BE SLIGHTLY BETTER AT KDHT THIS AFTERNOON. A WIND SHIFT THAT HAS
ALREADY IMPACTED KDHT WILL BE NOTED AT KGUY AND KAMA LATER TODAY/THIS
EVENING. THERE IS LOW CONFIDENCE THAT MVFR/IFR CONDITIONS MAY RETURN
SUNDAY MORNING TO THE TAF SITES.

ELSENHEIMER
&&

.PREV DISCUSSION... /ISSUED 604 AM CDT SAT APR 16 2016/

AVIATION...
AN OUTFLOW BOUNDARY IS HELPING TO KEEP SHOWERS AND THUNDERSTORMS
GOING NEAR THE DHT AND GUY TAF SITES THIS MORNING. BELIEVE THIS
OUTFLOW BOUNDARY WILL DISSIPATE BY LATER THIS MORNING AND THE PRECIP
SHOULD WANE. THE WINDS AT DHT SHOULD ALSO FLIP BACK AROUND TO THE
SOUTHEAST AND THEY WILL GET GUSTY AGAIN. GUY AND AMA SHOULD STAY
SOUTH OF THIS BOUNDARY...SO GUSTY SOUTHEAST WIND SHOULD PREVAIL ALL
DAY. HAVE OPTED TO LEAVE ANY SHOWERS OR THUNDERSTORMS OUT OF THE
FORECAST FOR THIS AFTERNOON AND OVERNIGHT. CONFIDENCE IS NOT HIGH
ENOUGH THAT PRECIP WILL DEVELOP FAR ENOUGH TO THE WEST TO AFFECT THE
TAF SITES. CIGS ARE EXPECTED TO BECOME VFR AT THE DHT AND AMA TAF
SITES THIS AFTERNOON AND THEN THEY SHOULD STAY THAT WAY THROUGH THE
REST OF THE FORECAST. GUY WILL BRIEFLY INCREASE INTO THE MVFR
RANGE...BUT THEN THEY SHOULD DROP BACK DOWN INTO THE IFR RANGE
OVERNIGHT TONIGHT.

PREV DISCUSSION... /ISSUED 444 AM CDT SAT APR 16 2016/

DISCUSSION...
CLOSED UPPER LOW OVER THE SOUTHERN ROCKIES EARLY THIS MORNING WILL
MEANDER NORTH AND WEST TODAY THROUGH SUNDAY AROUND THE FOUR CORNERS
REGION. A COLD FRONT...LOCATED ACROSS THE NORTHWESTERN PORTIONS OF
THE FORECAST AREA THIS MORNING...WILL PUSH ACROSS THE PANHANDLES BY
LATER TODAY AND THIS EVENING. CONVECTION EXPECTED TO LINGER INTO THE
EARLY TO MID MORNING HOURS TODAY...WITH ANOTHER ROUND OF CONVECTION
EXPECTED TO DEVELOP BY MID TO LATE AFTERNOON. SEVERE THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS MAINLY THE EASTERN
HALF OR TWO-THIRDS OF THE PANHANDLES. FLOODING ALSO POSSIBLE ACROSS
MAINLY THE FAR EASTERN SECTIONS OF THE PANHANDLES TONIGHT THROUGH
SUNDAY MORNING. COOLER BEHIND THE COLD FRONT SUNDAY AND MONDAY WITH
THE CLOSED UPPER LOW FORECAST TO LIFT NORTH AND EAST BY EARLY NEXT
WEEK INTO THE CENTRAL ROCKIES AND THEN INTO THE CENTRAL PLAINS STATES
AROUND THE MIDDLE OF NEXT WEEK. AN UNSETTLED AND COOLER PATTERN
EXPECTED TO LINGER INTO THE MIDDLE OF NEXT WEEK AS CHANCES FOR
CONVECTION CONTINUE. CLOSED UPPER LOW FINALLY LIFTS FURTHER AND
FURTHER NORTH AND EAST AWAY FROM THE PANHANDLES BY THE END OF NEXT
WEEK. REINFORCING SURGE OF COOLER AIR EXPECTED MONDAY NIGHT INTO
TUESDAY MORNING AND ANOTHER COLD FRONT BY THE END OF NEXT WEEK.
SEASONABLE OR BELOW NORMAL CONDITIONS EXPECTED THROUGH THE EXTENDED
FORECAST PERIOD.

SCHNEIDER

HYDROLOGY...
THE THREAT FOR THE HEAVIEST RAINFALL HAS SHIFTED FURTHER EASTWARD
TONIGHT INTO SUNDAY MORNING AND CANCELLED THE WATCH ON THE WESTERN
PORTIONS. KEPT THE WATCH MAINLY FOR THE EXTREME EASTERN TEXAS AND
OKLAHOMA PANHANDLES AND CONVERTED THE FLASH FLOOD WATCH OVER TO A
FLOOD WATCH TO BETTER MATCH UP WITH NEIGHBORING OFFICES.

SCHNEIDER

PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                73  42  62  41  67 /  50  50  40  40   5
BEAVER OK                  66  49  65  42  65 /  80  80  60  50  10
BOISE CITY OK              65  36  56  35  60 /  80  40  30  30  10
BORGER TX                  72  46  64  43  68 /  60  60  40  30  10
BOYS RANCH TX              74  41  63  41  67 /  50  40  30  30  10
CANYON TX                  75  42  64  41  68 /  40  40  30  30  10
CLARENDON TX               71  49  67  45  68 /  60  80  50  40   5
DALHART TX                 70  36  59  37  61 /  60  40  30  30  10
GUYMON OK                  67  43  60  40  65 /  80  60  50  30  10
HEREFORD TX                75  41  64  41  68 /  30  30  30  30  10
LIPSCOMB TX                65  51  65  45  68 /  80  80  60  60  10
PAMPA TX                   67  45  62  43  65 /  60  80  50  40   5
SHAMROCK TX                68  52  66  47  69 /  80  90  70  50   5
WELLINGTON TX              71  55  69  50  71 /  80  90  70  40   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...DONLEY...GRAY...POTTER...RANDALL.

     FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES: COLLINGSWORTH...HEMPHILL...
     LIPSCOMB...WHEELER.

OK...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES: BEAVER.

&&

9/18
Hazardous weather outlook, Apr 16, 4:07 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
407 AM CDT SAT APR 16 2016

OKZ001>003-TXZ001>020-162100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
407 AM CDT SAT APR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES. SOME OF THE STORMS THAT DEVELOP WILL LIKELY BECOME
STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLOODING OR FLASH
FLOODING. A FLOOD WATCH WILL BE IN EFFECT FOR THE EXTREME EASTERN
SECTIONS OF THE PANHANDLES TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES FROM SUNDAY THROUGH FRIDAY NIGHT. SOME OF THE STORMS THAT
DEVELOP COULD POSSIBLY BECOME STRONG WITH HAIL UP TO A QUARTER OF AN
INCH AND THUNDERSTORM WIND GUSTS OF 45 TO 55 MPH BEING THE PRIMARY
HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING
SUNDAY. A FLOOD WATCH WILL BE IN EFFECT FOR THE EXTREME EASTERN
SECTIONS OF THE PANHANDLES THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT ACROSS
THE EASTERN HALF OR TWO-THIRDS OF THE PANHANDLES.

SCHNEIDER

In the hours before

Special weather statement, Apr 16, 11:49 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1149 AM CDT SAT APR 16 2016

TXZ007-012-017-161715-
POTTER TX-RANDALL TX-MOORE TX-
1149 AM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MOORE...CENTRAL RANDALL
AND CENTRAL POTTER COUNTIES UNTIL 1215 PM CDT...

AT 1147 AM CDT...SHOWERS AND THUNDERSTORMS WERE INTENSIFYING ALONG A
LINE EXTENDING FROM 3 MILES WEST OF DUMAS TO 3 MILES EAST OF
BUSHLAND TO 4 MILES WEST OF CANYON. MOVEMENT WAS NORTHEAST AT 25 MPH.

THOUGH ORGANIZED STORM ROTATION HAS NOT BEEN DETECTED...BRIEF WEAK
TORNADOES ARE POSSIBLE. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH
WILL ALSO BE POSSIBLE WITH THESE STORMS AS THE
INTENSIFY...ESPECIALLY NORTH OF AMARILLO OVER RURAL SECTIONS OF
CENTRAL POTTER COUNTY.

LOCATIONS IMPACTED INCLUDE...
AMARILLO...DUMAS...CANYON...CACTUS...MASTERSON...MESCALERO PARK AND FOUR
WAY.

LAT...LON 3606 10209 3606 10187 3486 10185 3486 10204
TIME...MOT...LOC 1647Z 202DEG 20KT 3588 10203 3522 10200 3500 10199

BRB
Special weather statement, Apr 16, 12:19 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1219 PM CDT SAT APR 16 2016

TXZ007-012-161745-
POTTER TX-MOORE TX-
1219 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MOORE AND CENTRAL POTTER
COUNTIES UNTIL 1245 PM CDT...

AT 1215 PM CDT...SHOWERS AND THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF CACTUS TO 8 MILES SOUTHEAST OF
MASTERSON TO 5 MILES WEST OF AMARILLO. MOVEMENT WAS NORTHEAST AT 10
MPH.

THOUGH ORGANIZED STORM ROTATION HAS NOT BEEN DETECTED...BRIEF WEAK
TORNADOES ARE POSSIBLE. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH
WILL ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AMARILLO...DUMAS...CACTUS AND SUNRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3557 10193 3606 10201 3606 10180 3564 10173
      3518 10176 3518 10196
TIME...MOT...LOC 1715Z 214DEG 9KT 3604 10195 3554 10188 3521 10192

BRB
Special weather statement, Apr 16, 1:31 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
131 PM CDT SAT APR 16 2016

TXZ003-161900-
HANSFORD TX-
131 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HANSFORD COUNTY UNTIL 200
PM CDT...

AT 129 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF MORSE...OR 20 MILES WEST OF SPEARMAN...MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRUVER AND MORSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3631 10122 3605 10136 3605 10162 3650 10162
      3650 10145
TIME...MOT...LOC 1829Z 211DEG 35KT 3617 10155

BRB
Special weather statement, Apr 16, 1:41 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
141 PM CDT SAT APR 16 2016

TXZ012-017-161900-
POTTER TX-RANDALL TX-
141 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANDALL AND SOUTHEASTERN
POTTER COUNTIES UNTIL 200 PM CDT...

AT 141 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 3 MILES NORTH OF LAKE TANGLEWOOD TO 8 MILES
NORTHEAST OF HAPPY. MOVEMENT WAS NORTH AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AMARILLO...LAKE TANGLEWOOD AND PALO DURO CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3526 10181 3545 10162 3475 10163 3475 10181
TIME...MOT...LOC 1841Z 196DEG 12KT 3510 10176 3483 10175

BRB
Special weather statement, Apr 16, 2:01 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
201 PM CDT SAT APR 16 2016

TXZ017-018-161930-
ARMSTRONG TX-RANDALL TX-
201 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG AND
NORTHEASTERN RANDALL COUNTIES UNTIL 230 PM CDT...

AT 200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PALO DURO CANYON...OR 13 MILES EAST OF CANYON...MOVING NORTHEAST AT 15
MPH.

DIME SIZE HAIL WILL  BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PALO DURO CANYON AND WASHBURN.

LAT...LON 3484 10173 3489 10176 3518 10172 3518 10150
      3505 10144 3482 10160
TIME...MOT...LOC 1900Z 208DEG 15KT 3498 10168

BRB
Special weather statement, Apr 16, 2:21 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
221 PM CDT SAT APR 16 2016

TXZ013-018-161945-
ARMSTRONG TX-CARSON TX-
221 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG AND
SOUTHWESTERN CARSON COUNTIES UNTIL 245 PM CDT...

AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WASHBURN...OR 13 MILES WEST OF CLAUDE...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL WILL  BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANHANDLE...WASHBURN AND PANTEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL TEXAS.

LAT...LON 3507 10162 3525 10162 3540 10158 3539 10125
      3504 10152
TIME...MOT...LOC 1921Z 203DEG 22KT 3513 10160

BRB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:17 PM CDTSevere Thunderstorm WarningAMADallam58 min
Apr 15, 8:59 PM CDTSevere Thunderstorm WarningAMAOldham46 min
Apr 15, 9:15 PM CDTSevere Thunderstorm WarningAMADallam, Sherman75 min
Apr 15, 9:21 PM CDTTornado WarningAMAOldham39 min
Apr 15, 9:32 PM CDTSevere Thunderstorm WarningAMAMoore43 min
Apr 15, 10:00 PM CDTSevere Thunderstorm WarningAMAHartley60 min
Apr 15, 10:15 PM CDTSevere Thunderstorm WarningAMAMoore, Sherman60 min
Apr 15, 10:59 PM CDTTornado WarningAMAHartley15 min
Apr 15, 11:26 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman64 min
Apr 15, 11:42 PM CDTSpecial Weather StatementAMAHartley48 min
Apr 15, 11:54 PM CDTSpecial Weather StatementAMAPotter66 min
Apr 16, 12:12 AM CDTSpecial Weather StatementAMAHartley63 min
Apr 16, 12:34 AM CDTSevere Thunderstorm WarningAMADallam, Hartley, Sherman86 min
Apr 16, 12:41 AM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter37 min
Apr 16, 1:27 AM CDTAreal Flood AdvisoryAMADallam5 hr
Apr 16, 4:13 AM CDTFlood WatchAMACollingsworth, Hemphill, Lipscomb, Wheeler22 hr
Apr 16, 9:11 AM CDTDense Fog AdvisoryAMAArmstrong, Carson, Donley, Gray, Potter, Randall2 hr
Apr 16, 11:14 AM CDTSpecial Weather StatementAMAPotter31 min
Apr 16, 11:49 AM CDTSpecial Weather StatementAMAMoore, Potter, Randall26 min
Apr 16, 12:19 PM CDTSpecial Weather StatementAMAMoore, Potter26 min
Apr 16, 1:31 PM CDTSpecial Weather StatementAMAHansford29 min
Apr 16, 1:41 PM CDTSpecial Weather StatementAMARandall19 min
Apr 16, 2:01 PM CDTSpecial Weather StatementAMAArmstrong29 min
Apr 16, 2:21 PM CDTSpecial Weather StatementAMACarson24 min
Apr 16, 2:52 PM CDTSpecial Weather StatementAMAArmstrong23 min
Apr 16, 3:16 PM CDTSevere Thunderstorm WarningAMAArmstrong44 min
Apr 16, 3:29 PM CDTSpecial Weather StatementAMAHansford31 min
Apr 16, 3:38 PM CDTSpecial Weather StatementAMACarson52 min
Apr 16, 3:58 PM CDTSpecial Weather StatementAMADonley32 min
Apr 16, 4:26 PM CDTSpecial Weather StatementAMADonley34 min
Apr 16, 4:47 PM CDTSevere Thunderstorm WarningAMADonley42 min
Apr 16, 5:07 PM CDTSpecial Weather StatementAMASherman38 min
Apr 16, 5:15 PM CDTSpecial Weather StatementAMAGray30 min
Apr 16, 5:25 PM CDTAreal Flood AdvisoryAMADonley4 hr
Apr 16, 5:27 PM CDTAreal Flood AdvisoryAMAMoore4 hr
Apr 16, 5:34 PM CDTSevere Thunderstorm WarningAMADonley56 min
Apr 16, 5:51 PM CDTSpecial Weather StatementAMAHutchinson39 min
Apr 16, 6:13 PM CDTSpecial Weather StatementAMAHemphill47 min
Apr 16, 6:27 PM CDTSpecial Weather StatementAMACollingsworth48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.